MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 0 S/A CT-2 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 0 S/A CT-2 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP727D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 g/m.(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: could you please explain what was the exact issue related to the device? please clarify: crp value was elevated postoperatively.What do you mean by crp elevated, was there a confirmed inflammation or infection? the cause is unknown, but the surgeon guessed this; the surgeon said he used more sutures in the surgery than usual, so it means there were more foreign matter in the patient¿s body.Was there any medical or surgical intervention performed to treat this issue(re-operation; re-suturing; prescription steroids; antibiotics prescribed)? re-operation.Was any quality deficiency/non-conformance noted with the suture before use, during use, during post-op examination or during re-operation if performed? no.Does the surgeon believe that ethicon product sxpp1a401 involved caused and/or contributed to the adverse event described? the surgeon said he used more sutures in the surgery than usual, so it means there were more foreign matter in the patients body.Additional information was requested and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure unknown.Were there any pre-existing signs/symptoms of active inflammation prior to this surgical procedure? no.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? unknown.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.Unknown.For stratafix spiral pds plus, product code sxpp1b105: what tissue was stratafix spiral pds plus, product code sxpp1b105 used on? sxpp1b105 was used for dermis.How was suture initially placed (interrupted or continuous)? continuous.What was the tissue condition where stratafix spiral pds plus, product code sxpp1b105 was used? was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? unknown.Does the surgeon believe that the ethicon product (stratafix spiral pds plus, product code sxpp1b105) was involved in, caused and/or contributed to the adverse event described? the surgeon used more sutures than the previous tka, so it is possible that the cause was a lot of foreign matter.Patient symptoms manifestations of inflammation (location, severity, appearance, systemic or local reaction) unknown.What was the date of the antibiotics were prescribed? unknown.What do you mean by ¿he used more sutures in the surgery than usual¿ please clarify/explain previously, the doctor used only pds ( for dermin ) and vicryl ( for fascia ) in tka, but this procedure used sxpp1a401 and sxpp1b105 in addition to these two.Date of diagnosis of the elevated crp? unknown.Patient symptoms manifestations of post-op inflammation (location, severity, appearance, systemic or local reaction) unknown.Other relevant patient history/concomitant medications? unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event? previously, the doctor used only pds ( for dermin ) and vicryl ( for fascia ) in tka, but this procedure used sxpp1a401 and sxpp1b105 in addition to these two.So, he surgeon used more sutures than the previous tka, so it is possible that the cause was a lot of foreign matter.What is the patient's current status? no problem.Is the lot number for product code sxpp1b105 or for product code sxpp1a401 available? unknown.Additional information was requested, and the following was obtained: it was reported that stratafix spiral pds plus, stratafix symmetric pds plus, pds (for dermis) and vicryl (for fascia) were used on this patient.This complaint is against stratafix spiral pds plus and stratafix symmetric pds plus.Does the surgeon believe the pds (for dermis) and vicryl (for fascia) caused or contributed to the increased crp also?=>which suture of the four used contributed to cpr increase was unknown.Just he said he used more suture than usual tka, possibly it caused that.Additional information was requested, and the following was obtained: were vcp727d and pdp777d used during this procedure?=>yes.Is it possible that vcp727d and pdp777d cause or contributed to the patient¿s elevated crp level? the cause is unknown, but the surgeon guessed this; the surgeon said he used more sutures in the surgery than usual, so it means there were more foreign matter in the patients body.What is the lot # for vcp727d? unknown.What is the lot # for pdp777d? unknown.What tissue was vcp727d used on? fascia.What tissue was pdp777d used on? dermis.Current patient status? unknown.No further information will be provided related medwatch reports: 2210968-2021-11187, 2210968-2021-11188, 2210968-2022-06350.
 
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty on (b)(6) 2021 and a barbed suture was used.Postoperatively, the crp value was elevated.The patient underwent reoperation.Additional information was requested.

Brand Name
VCL+ VIO 8X18IN 0 S/A CT-2 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15176422
Report Number2210968-2022-06349
Device Sequence Number5121799
Product Code GAM
UDI-Device Identifier10705031055131
UDI-Public10705031055131
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVCP727D
Device Catalogue NumberVCP727D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Initial Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown